MAUDE Adverse Event Report: ARTHREX INC. BIO-COMPOSITE FULL THREADED INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-COMPOSITE FULL THREADED INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-1370TC
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested and is expected but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause(s) for this type of event include not fully seating the driver in the screw or improper bone preparation.Per product directions for use (dfu-0111), it is important to completely seat the screwdriver to prevent potential screw fracture during insertion and to prepare the screw entrance insertion point using either the tap or dilator.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that there was a thread failure preventing compression in the bone tunnel.The head of the screw broke inside the patient but the surgeon was able to remove this broken fragment.The rest of the partial screw is implanted in the tibia.Follow up investigation 26 september 2017: the surgeon confirmed that the tendon is securely fixed in tunnel only the screwdriver's footprint broke, about 3 mm, and was removed.The remaining 20 mm of the screw was left in the tibial tunnel as a partial implant and was reported to have a good hold.

Brand Name
BIO-COMPOSITE FULL THREADED INTERFERENCE SCREW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6934408
Report Number1220246-2017-00368
Device Sequence Number19055473
Product Code MAI
UDI-Device Identifier00888867014725
UDI-Public00888867014725
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Model NumberAR-1370TC
Device Catalogue NumberAR-1370TC
Device Lot Number10127796
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;